The Michigan Mathematical Journal

Sally modules of rank one

Shiro Goto, Koji Nishida, and Kazuho Ozeki

Full-text: Open access

Article information

Michigan Math. J., Volume 57 (2008), 359-381.

First available in Project Euclid: 8 September 2008

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 13D40: Hilbert-Samuel and Hilbert-Kunz functions; Poincaré series 13H10: Special types (Cohen-Macaulay, Gorenstein, Buchsbaum, etc.) [See also 14M05] 13G15


Goto, Shiro; Nishida, Koji; Ozeki, Kazuho. Sally modules of rank one. Michigan Math. J. 57 (2008), 359--381. doi:10.1307/mmj/1220879414.

Export citation


  • M. P. Brodmann and R. Y. Sharp, Local cohomology: An algebraic introduction with geometric applications, Cambridge Stud. Adv. Math., 60, Cambridge Univ. Press, Cambridge, 1998.
  • A. Corso, C. Polini, and M. Vaz Pinto, Sally modules and associated graded rings, Comm. Algebra 26 (1998), 2689--2708.
  • S. Goto, Buchsbaumness in Rees algebras associated to ideals of minimal multiplicity, J. Algebra 213 (1999), 604--666.
  • S. Huckaba and T. Marley, Depth properties of Rees algebras and associated graded rings, J. Algebra 156 (1993), 259--271.
  • C. Huneke, Hilbert functions and symbolic powers, Michigan Math. J. 34 (1987), 293--318.
  • M. Narita, A note on the coefficients of Hilbert characteristic functions in semi-regular local rings, Math. Proc. Cambridge Philos. Soc. 59 (1963), 269--275.
  • D. G. Northcott, A note on the coefficients of the abstract Hilbert function, J. London Math. Soc. 35 (1960), 209--214.
  • L. J. Ratliff and D. Rush, Two notes on reductions of ideals, Indiana Univ. Math. J. 27 (1978), 929--934.
  • M. E. Rossi, A bound on the reduction number of a primary ideal, Proc. Amer. Math. Soc. 128 (2000), 1325--1332.
  • J. D. Sally, Cohen--Macaulay local rings of maximal embedding dimension, J. Algebra 56 (1979), 168--183.
  • ------, Tangent cones at Gorenstein singularities, Compositio Math. 40 (1980), 167--175.
  • ------, Hilbert coefficients and reduction number 2, J. Algebraic Geom. 1 (1992), 325--333.
  • W. V. Vasconcelos, Hilbert functions, analytic spread, and Koszul homology, Commutative algebra: Syzygies, multiplicities, and birational algebra (South Hadley, 1992), Contemp. Math., 159, pp. 410--422, Amer. Math. Soc., Providence, RI, 1994.
  • M. Vaz Pinto, Hilbert functions and Sally modules, J. Algebra 192 (1977), 504--523.